Alert archive / California / Frost Advisories in 2005

Frost Advisory 2, NWS San Francisco Bay Area, CA

November 27, 2005Monterey County, Santa Clara County, California

NWS San Francisco Bay Area, CA issued this frost advisory at Nov 27, 2005, 4:53 PM PST for Monterey County, Santa Clara County, California. It took effect at Nov 28, 2005, 12:00 AM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 4:53 PM PST (00:53 UTC)
In effect from
Nov 28, 2005, 12:00 AM PST
Expired
Nov 28, 2005, 8:00 AM PST
In force
8 hr
Issued by
NWS San Francisco Bay Area, CA

Counties Monterey County, CA, Santa Clara County, CA

The radar

The San Francisco radar (KMUX), 58 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 0.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2005-11-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2005-11-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2046 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 280053
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
453 PM PST SUN NOV 27 2005

...ANOTHER FROSTY NIGHT EXPECTED TONIGHT IN THE INTERIOR VALLEYS...

.THE COLD AREA OF HIGH PRESSURE THAT HAS SETTLED OVER THE REGION WILL
PRODUCE ANOTHER NIGHT OF SUBFREEZING TEMPERATURES ACROSS THE
INTERIOR VALLEYS OF CENTRAL CALIFORNIA. AREAS OF FROST ARE
EXPECTED TO DEVELOP ONCE AGAIN BY MONDAY MORNING...ESPECIALLY IN
THE SALINAS AND HOLLISTER VALLEYS. INCREASING CLOUDS WILL KEEP THE
TEMPERATURES FROM FALLING BELOW FREEZING FURTHER NORTH...ACROSS
THE SAN FRANCISCO BAY AREA.

CAZ514-516-281200-
/O.NEW.KMTR.FR.Y.0002.051128T0800Z-051128T1600Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
453 PM PST SUN NOV 27 2005

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
MONDAY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING BY ABOUT MIDNIGHT
AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE COLDEST
VALLEYS BY SUNRISE. THIS WILL CAUSE AREAS OF FROST TO DEVELOP IN
THE SALINAS AND HOLLISTER VALLEYS...AS WELL AS IN CARMEL VALLEY.

LOW TEMPERATURES COULD ALSO DROP INTO THE LOWER TO MID 30S ONCE
AGAIN NEAR MONTEREY BAY...LEADING TO PATCHY FROST IN WIND
SHELTERED AREAS.

TEMPERATURES WILL REBOUND BACK TO ABOVE FREEZING WITHIN A COUPLE
HOURS AFTER SUNRISE MONDAY MORNING.

SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED BY THE FROST IF LEFT
UNCOVERED. AGRICULTURAL INTERESTS...ESPECIALLY THOSE IN THE
CENTRAL AND SOUTHERN SALINAS VALLEY...SHOULD TAKE APPROPRIATE
ACTION TO PROTECT THEIR CROPS FROM ANOTHER NIGHT OF SUBFREEZING
TEMPERATURES.

$$

WEAGLE
2 follow-up statements
000 
WWUS76 KMTR 281110
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
310 AM PST MON NOV 28 2005

...ANOTHER FROSTY MORNING EXPECTED TODAY IN THE INTERIOR
VALLEYS...

.THE COLD AREA OF HIGH PRESSURE THAT HAS SETTLED OVER THE REGION
WILL PRODUCE ANOTHER MORNING OF SUBFREEZING TEMPERATURES ACROSS
THE INTERIOR VALLEYS OF CENTRAL CALIFORNIA. AREAS OF FROST ARE
EXPECTED TO DEVELOP ONCE AGAIN THIS MORNING...ESPECIALLY IN THE
SALINAS AND HOLLISTER VALLEYS. INCREASING CLOUDS WILL KEEP THE
TEMPERATURES FROM FALLING BELOW FREEZING FURTHER NORTH... ACROSS
THE SAN FRANCISCO BAY AREA.

CAZ514-516-281600-
/O.CON.KMTR.FR.Y.0002.000000T0000Z-051128T1600Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
310 AM PST MON NOV 28 2005

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST TODAY.

TEMPERATURES ARE EXPECTED TO DROP TO NEAR OR BELOW FREEZING THIS
MORNING AND WILL LIKELY COOL INTO THE UPPER 20S IN SOME OF THE
COLDEST VALLEYS BY SUNRISE. THIS WILL CAUSE AREAS OF FROST TO
DEVELOP IN THE SALINAS AND HOLLISTER VALLEYS...AS WELL AS IN
CARMEL VALLEY.

LOW TEMPERATURES COULD ALSO DROP INTO THE LOWER TO MID 30S ONCE
AGAIN NEAR MONTEREY BAY...LEADING TO PATCHY FROST IN WIND
SHELTERED AREAS.

TEMPERATURES WILL REBOUND BACK TO ABOVE FREEZING WITHIN A COUPLE
HOURS AFTER SUNRISE THIS MORNING.

SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED BY THE FROST IF LEFT
UNCOVERED. AGRICULTURAL INTERESTS...ESPECIALLY THOSE IN THE
CENTRAL AND SOUTHERN SALINAS VALLEY...SHOULD TAKE APPROPRIATE
ACTION TO PROTECT THEIR CROPS FROM ANOTHER NIGHT OF SUBFREEZING
TEMPERATURES.

$$
000 
WWUS76 KMTR 281607
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
807 AM PST MON NOV 28 2005

...FROST ADVISORY HAS EXPIRED...

.BY 8 AM TEMPERATURES HAD WARMED INTO 30S AND 40S THE AND THE
FROST ADVISORY IS NO LONGER IN EFFECT.

CAZ514-516-281715-
/O.EXP.KMTR.FR.Y.0002.000000T0000Z-051128T1600Z/
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
807 AM PST MON NOV 28 2005

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Nov 27, 3:00 PM PST, 1 hour 53 minutes earlier.

Area forecast discussion, Nov 27, 3:00 PM PST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
300 PM PST SUN NOV 27 2005

UPDATED AVIATION

.DISCUSSION...UNDER MOSTLY CLEAR SKIES...TEMPERATURES ACROSS THE
DISTRICT HAVE BEEN SLOW TO WARM TODAY. LAST HOUR THE TEMPERATURE
TRENDS WERE STILL RUNNING SEVERAL DEGREES COOLER THAN THOSE FROM 24
HOURS AGO AT MOST LOCATIONS. MOST SITES WERE STILL IN THE UPPER
50S WITH A FEW LOCATIONS REACHING INTO THE LOWER 60S AS OF 2 PM.

HIGH CLOUDS CONTINUE TO STREAM OVER NORTHERN CALIFORNIA AHEAD OF A
WEATHER DISTURBANCE APPROACHING THE STATE FROM THE PACIFIC. THE 18Z
NAM CONTINUES TO BRING WARM ADVECTION PRECIP TO THE NORTH BAY AND SAN
FRANCISCO PENINSULA OVERNIGHT TONIGHT WHILE THE GFS MAINTAINS SLOWER
TIMING HOLDING OFF THE RAIN UNTIL MONDAY FOR THE WHOLE AREA. HAVE
DECIDED TO BLEND THESE SOLUTIONS AND INCREASE POPS OVER THE NORTH BAY
FOR TONIGHT AND INTRODUCE A SLIGHT CHANCE AS FAR SOUTH AS THE SAN
FRANCISCO PENINSULA BY MORNING. RAIN IS FORECAST TO SPREAD ACROSS THE
ENTIRE CWA DURING THE DAY TUESDAY WHICH IS WHEN THE CNRFC/HPC GIVE
THE LARGEST AMOUNTS OF QPF TO THE COASTAL RANGES OF THE NORTH BAY AS
WELL AS THE SANTA CRUZ MOUNTAINS. 2-3 INCHES OF RAIN ARE EXPECTED IN
THESE AREAS DURING THE 24 HOUR PERIOD FROM TUESDAY MORNING THROUGH
WEDNESDAY MORNING. LESS RAIN IS EXPECTED FARTHER TO THE SOUTH WITH A
HALF INCH OR LESS DURING THIS TIME FRAME. THE QPF GUIDANCE THEN GIVES
AN INCH OF RAIN OR MORE TO THE SANTA LUCIAS ON WEDNESDAY AS THE
SYSTEM DRAGS SOUTH AND EAST.

THE 18Z GFS BRINGS IN ANOTHER SHOT OF RAIN TO NORTHERN CALIFORNIA ON
THURSDAY AND THURSDAY NIGHT WITH ANOTHER COUPLE OF INCHES EXPECTED
ACROSS THE WETTEST PORTIONS OF OUR CWA DURING THAT TIME FRAME.
THEN...HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC MAY USHER IN A
DRYING TREND BEGINNING LATE FRIDAY AND CONTINUING THROUGH THE
WEEKEND. HOWEVER...YESTERDAYS UK MODEL KEEPS A TROUGH ALONG THE
COAST DURING THE EARLY PART OF THE WEEKEND. THE 12Z RUN OF THE ECMWF
NOW BUILDS A RIDGE ALONG THE COAST BY 12Z SUNDAY.

&&

.AVIATION...MID AND HIGH CLOUDS WILL INCREASE OVER THE TERMINALS
TONIGHT...OTHERWISE VFR CONDITIONS WILL PREVAIL. CLOUDS WILL LOWER
DOWN TO 4-5 THOUSAND FT AFTER 12Z AT STS WITH SOME LIGHT RAIN.
RAIN WILL BE MAINLY CONCENTRATED IN THE NORTH BAY THROUGH MONDAY
MORNING SPREADING VERY SLOWLY SOUTH.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC FORECAST: ANDERSON
MARINE/AVIATION: KENNEDY/W PI

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Nov 27, 8:45 AM PST, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
845 AM PST SUN NOV 27 2005

CAZ006-505>518-281400-
BIG SUR COAST-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS-
SAN FRANCISCO BAY SHORELINE-EAST BAY INTERIOR VALLEYS-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
845 AM PST SUN NOV 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH AND EAST BAY VALLEYS
OF THE SAN FRANCISCO BAY AREA AND THE SOUTHERN SALINAS VALLEY

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

PERIODS OF RAIN WILL OCCUR THROUGH THE COMING WEEK BEGINNING IN THE
NORTH BAY ON MONDAY. RAIN COULD BE HEAVY AT TIMES...ESPECIALLY IN
THE NORTH BAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANDERSON

Nearby

Frost Advisories in California, 2005Every frost advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.